MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921230
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation, inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopic lithotripsy procedure in the left ureter performed on (b)(6) 2023.During the procedure, when the stent was tried to push for insertion, the stent was deformed.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation, inside the patient.Update to block g2: taiwan.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual and microscopic evaluation noted that the bladder coil was deformed, and tip was torn.Additionally, the suture and positioner were not returned.During functional inspection, a mandrel 0.039 was loaded into the device and there was no resistance felt.No other problems with the device were noted.The reported event was confirmed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It is possible to conclude that this problem could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was pushed up.Excess of force applied over the device during the procedure, could have contributed to the failure, consistently leading to device being torn.Consequently, affect the performance of the device.For the reported problem of stent material deformation, it is possible to conclude that while pulling out the device, the pull could be continuous and using excess of force leading the coil to lose the normal shape, leading the device to be deformed.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18540379
Report Number2124215-2024-01713
Device Sequence Number12743441
Product Code FAD
UDI-Device Identifier08714729124320
UDI-Public08714729124320
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberM0061921230
Device Catalogue Number192-123
Device Lot Number0031471469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown